Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

June 24, 2012Wilkes County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Jun 24, 2012, 4:21 PM EDT for Wilkes County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Jun 24, 2012, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WWUS81 KRNK 242022
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUN 24 2012

NCZ002-003-019-020-242100-
YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC-
421 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY... 
NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY
COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HALLS MILLS...OR 4 MILES
SOUTHEAST OF MC GRADY...MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKIN...                         TRAPHILL...
RONDA...                         STATE ROAD...
MULBERRY...                      HALLS MILLS...
WILKES COUNTY AIRPORT...         ABSHERS...
DOCKERY...                       HAYS...
JONESVILLE...                    BENHAM...
SWANCREEK...                     PLEASANT HILL...
CLINGMAN...                      ROARING RIVER...

LAT...LON 3627 8126 3640 8117 3634 8079 3609 8090
TIME...MOT...LOC 2016Z 288DEG 9KT 3630 8115 

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:52 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 24, 3:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT SUN JUN 24 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE IS PASSING SOUTHEAST ACROSS THE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH
LATER TONIGHT INTO MONDAY. THIS FRONT SHOULD DIVE THROUGH THE AREA
LATER MONDAY FOLLOWED BY MUCH DRIER AND COOLER AIR FOR TUESDAY
INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 250 PM EDT SUNDAY...

MODELS...ESPECIALLY THE LOCAL WRF...HAD THE RIGHT IDEA WITH BEST
INSTABILITIES OVER SW PORTION OF RNK CWA. THIS AREA SAW THE MOST
AREAL COVERAGE OF CONVECTION. MODELS DID NOT DO TO WELL FOR
CONVECTION IN THE PIEDMONT. HOWEVER...MADE ADJUSTMENTS TO HOUR GRIDS
TO ACCOUNT FOR BOTH AREAS OF CONVECTION. ALSO...CONVECTION STARTED
OUT AS ISOLATED CELLS AND BECAME MULTI-CELLAR THROUGH THE AFTERNOON
AND LIKELY INTO THIS EVENING. DESPITE THE INCREASE IN HUMIDITY...THE
AIR OUTSIDE NWS RNK OFFICE FEELS MORE STABLE THAN UNSTABLE. EXPECT
AFTERNOON CONVECTION TO WANE QUICKLY AFTER SUNSET.

MODELS ARE NOT TO IMPRESSED WITH THE PASSING OF A COLD FRONT ACROSS
THE REGION TOMORROW. BEST FORCING AND MOISTURE ADVECTION IS NORTH
WITH THE SURFACE LOW AND SOUTH WITH TROPICAL STORM DEBBIE. SINCE
CONFIDENCE IS NOT HIGH...WILL KEEP POPS AT A CHANCE. INTERESTING TO
NOTE...LOOKING AT THE NAM WIND GRIDS...IT DISPLAYS A SQUALL LINE
COMING ACROSS THE WEST DURING THE EARLY AFTERNOON...THEN IN THE EAST
MID TO LATE AFTERNOON. HIGHEST WIND SPEEDS ARE ONLY 25 MPH. SPC HAS
RNK IN A SEE TEXT...SO LETS SEE HOW THIS PANS OUT.

WITH THE LIMITED CHANCE OF SHOWERS AND THUNDERSTORMS...BY MODEL
STANDARDS...TEMPERATURES WILL ONCE AGAIN RUN ABOVE NORMAL ON MONDAY.
TEMPERATURES SHOULD BE IN THE LOWER 80S WEST TO NEAR 90F IN THE
EAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 345 PM EDT SUNDAY...

BY MONDAY EVENING...THE COLD FRONT WILL BE SOUTH AND EAST OF OUR
AREA...AND WHILE WE MAY STILL SEE A FEW SHOWERS LINGERING ACROSS THE
PIEDMONT...CONDITIONS WILL STEADILY CONTINUE TO CLEAR AND EXPECT TO
SEE MOSTLY CLEAR SKIES ACROSS THE AREA DURING THE EARLY HOURS OF
TUESDAY.

LOOK FOR SUNNY SKIES ON TUESDAY AS A DOME OF CANADIAN HIGH PRESSURE
BUILDS SOUTHWARD FROM THE GREAT LAKES ACROSS OUR AREA. NORTHERLY
WINDS WILL HELP KEEP OUR TEMPERATURES A FEW DEGREES BELOW NORMAL
DURING THE AFTERNOON...WITH HIGHS RANGING FROM THE LOW TO MID 70S
ACROSS THE MOUNTAINS...TO AROUND 80 IN THE PIEDMONTS. LOWS WILL
GENERALLY BE IN THE 50S EXCEPT ALONG THE RIDGELINES...WHERE UPPER
40S ARE EXPECTED.

HIGH PRESSURE WILL MAINTAIN CONTROL OF OUR AREA ON WEDNESDAY...
RESULTING IN CONTINUED CLEAR SKIES AND LIGHT NORTHWESTERLY WINDS.
HOWEVER...WILL BEGIN TO SEE TEMPERATURES REBOUND AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE EDGES ITS WAY EASTWARD FROM THE GREAT PLAINS.
WEDNESDAY HIGHS WILL RANGE FROM THE UPPER 70S ACROSS THE
MOUNTAINS...TO THE MID 80S ACROSS THE PIEDMONTS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 345 PM EDT SUNDAY...

BY THURSDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS OUR
AREA...RESULTING IN WARMING TEMPERATURES EACH DAY THROUGH THE REST
OF THE WORKWEEK. AS SUCH...HIGHS BY FRIDAY ARE EXPECTED TO RANGE
FROM THE UPPER 80S AND LOWER 90S ACROSS THE MOUNTAINS...TO NEAR 100
DEGREES ACROSS THE PIEDMONT AS THE RIDGE BECOMES FIRMLY ESTABLISHED
ACROSS OUR AREA.

NOW...TO MAKE IT A LITTLE MORE FUN...LETS INTRODUCE THE UNCERTAINTY
IN THE TRACK OF TROPICAL STORM DEBBY...CURRENTLY FOUND IN THE GULF
OF MEXICO. THE LATEST FORECAST TAKES THE STORM INTO LOUISIANA BY
FRIDAY MORNING...STEERING CLEAR OF OUR AREA. HOWEVER...WITH NO
STRONG FEATURE IN PLACE TO DIRECT THE MOVEMENT OF DEBBY...IT IS NOT
IMPOSSIBLE FOR THE STORM TO MAKE LANDFALL A LITTLE FURTHER TO THE
EAST. SHOULD THE DEBRIS HIGH CLOUDS FROM THE STORM MOVE INTO OUR
AREA TOWARD THE END OF THE WEEK...THEY WILL DEFINITELY HAVE AN
IMPACT ON TEMPERATURES...MAKING THE CURRENT FORECAST FOR FRIDAY
AND PERHAPS SATURDAY TOO HIGH. WILL HAVE TO SEE WHICH TRACK THE
STORM TAKES OVER THE NEXT DAY OR TWO TO KNOW FOR SURE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 141 AM EDT SUNDAY...

DECENT SHORTWAVE SLIDES IN FROM THE NW THIS AFTERNOON PRECEDED BY
WEAK MOISTURE ADVECTION BUT DECENT INSTABILITY. THIS SHOULD
SUPPORT AT LEAST A SCATTERING OF SHRA/TSRA GIVEN STRONG HEATING
DURING THE AFTERNOON WITH LOCATIONS ALONG THE BLUE RIDGE LOOKING
MORE APT TO SEE A TSRA BETWEEN 19-22Z (3-6 PM)...AND AFTER 4-5 PM
ACROSS THE EASTERN SITES. AT 1730Z/130P...A WEAK SHOWER PASSED NORTH
OF BLUEFIELD TO HAVE VICINITY SHOWERS THROUGH MID AFTERNOON. ANOTHER
STORM DEVELOPED JUST EAST OF KBCB AND SHOULD IMPACT KROA BETWEEN 18-
20Z/2P-4P. CONFIDENCE IS NOT HIGH ENOUGH TO HAVE PREVAILING TSRA AT
ANY TAF SITES. FOR NOW...WILL HAVE VICINITY TSRA FOR ALL SITES WITH
A CHANCE OF SHOWERS EARLY EVENING.

SHOULD SEE MOST ACTIVITY FADE BY MIDNIGHT WITH A RETURN TO MAINLY
VFR AFTER SUNSET BEFORE PATCHY FOG DEVELOPMENT TAKES SHAPE. JUST HOW
MUCH FOG DEVELOPS DEPENDENT ON EARLIER RAINFALL AS COULD SEE MORE
IFR BUT FOR NOW STAYING WITH MAINLY MVFR VSBYS UNDER SCTD-BKN MID
DECK OVERNIGHT.

A STRONG COLD FRONT SLIDES SOUTHEAST THRU THE AREA ON MONDAY WITH
PERHAPS ANOTHER ROUND OF SHRA/TSRA AND POTENTIAL SUB-VFR ESPCLY
SOUTHERN/EASTERN AREAS DURING THE AFTERNOON. WIDESPREAD VFR
FOLLOWS THE FRONT WITH GOOD FLYING WEATHER TUESDAY-THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...NF
LONG TERM...NF
AVIATION...RCS
Hazardous weather outlook, Jun 24, 3:47 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012

NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-252000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
347 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG
THE MOUNTAINS THIS AFTERNOON. THESE STORMS WILL PROPAGATE EAST
INTO THE FOOTHILLS AND PIEDMONT COUNTIES BY EARLY THIS EVENING.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND POSSIBLY
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS
AND HAIL MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-252000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
347 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS
EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALONG A COLD FRONT MAY PRODUCE ISOLATED STRONG WINDS
AND HAIL MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 24, 12:06 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT SUN JUN 24 2012

VAZ046-047-241700-
BUCKINGHAM VA-APPOMATTOX VA-
1206 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHERN BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES
 UNTIL 100 PM EDT...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ANDERSONVILLE...OR 11 MILES
EAST OF APPOMATTOX...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS FALLING...AND THE SLOW MOVEMENT OF THIS
STORM WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS. MOVE INSIDE A STURDY SHELTER.

LOCATIONS IMPACTED INCLUDE...
DILLWYN...                       SHEPPARDS...
ANDERSONVILLE...                 BUCKINGHAM...
TOGA...                          HIXBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3735 7845 3734 7847 3733 7851 3735 7854
      3735 7855 3737 7856 3736 7858 3740 7859
      3735 7859 3725 7868 3754 7873 3762 7826
      3762 7826
TIME...MOT...LOC 1605Z 265DEG 14KT 3742 7863

16
Special weather statement, Jun 24, 2:21 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SUN JUN 24 2012

NCZ001-VAZ015-241900-
ASHE NC-GRAYSON VA-
221 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHEASTERN ASHE AND GRAYSON COUNTIES UNTIL
300 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LANSING...MOVING NORTHEAST AT
55 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3662 8161 3675 8133 3677 8109 3680 8106
      3679 8103 3667 8093 3667 8094 3665 8095
      3665 8091 3656 8111 3658 8135 3655 8136
      3648 8131 3640 8151 3661 8165
TIME...MOT...LOC 1817Z 240DEG 49KT 3651 8153

RAB
Special weather statement, Jun 24, 2:28 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228
PM EDT SUN JUN 24 2012

WVZ042-043-241915-
MERCER WV-SUMMERS WV-
228 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR EASTERN MERCER AND SOUTHWESTERN
SUMMERS COUNTIES UNTIL 315 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PIPESTEM...MOVING SOUTHEAST AT
10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PIPESTEM...                      ATHENS...
LERONA...                        LICK CREEK...
INDIAN MILLS...                  WILLOWTON...
ELGOOD...

LAT...LON 3754 8078 3743 8086 3741 8086 3738 8088
      3735 8085 3731 8092 3747 8109 3762 8097
TIME...MOT...LOC 1826Z 308DEG 7KT 3752 8100

RAB
Special weather statement, Jun 24, 3:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012

NCZ002-242030-
ALLEGHANY NC-
347 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR ALLEGHANY COUNTY UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SLOW MOVING CLUSTER OF THUNDERSTORMS WAS AFFECTING MUCH OF
CENTRAL AND SOUTHERN ALLEGHANY COUNTY...ESPECIALLY FROM GLADE VALLEY
TO LAUREL. THE ACTIVITY WAS MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SPARTA...                        BARRETT...
GLADE VALLEY...                  ROARING GAP...
SCOTTVILLE...                    STRATFORD...
TWIN OAKS...                     WHITEHEAD...

LAT...LON 3641 8104 3644 8109 3642 8114 3643 8117
      3639 8120 3641 8127 3644 8127 3648 8132
      3651 8133 3657 8123 3654 8092 3650 8093
      3645 8098 3642 8095 3638 8098 3638 8103
TIME...MOT...LOC 1942Z 287DEG 29KT 3646 8104

RAB
Special weather statement, Jun 24, 3:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUN 24 2012

NCZ002-242030-
ALLEGHANY NC-
347 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR HEAVY RAIN FOR ALLEGHANY COUNTY UNTIL 430 PM
EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SLOW MOVING CLUSTER OF THUNDERSTORMS WAS AFFECTING MUCH OF
CENTRAL AND SOUTHERN ALLEGHANY COUNTY...ESPECIALLY FROM GLADE VALLEY
TO LAUREL. THE ACTIVITY WAS MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SPARTA...                        BARRETT...
GLADE VALLEY...                  ROARING GAP...
SCOTTVILLE...                    STRATFORD...
TWIN OAKS...                     WHITEHEAD...

RAINFALL AMOUNTS OF 1/2 TO 1 INCH HAVE ALREADY BEEN OBSERVED ACROSS
MUCH OF THE SOUTHERN HALF OF ALLEGHANY COUNTY. ADDITIONAL RAINFALL
OF ANOTHER 1/2 INCH CAN BE EXPECTED.

LAT...LON 3641 8104 3644 8109 3642 8114 3643 8117
      3639 8120 3641 8127 3644 8127 3648 8132
      3651 8133 3657 8123 3654 8092 3650 8093
      3645 8098 3642 8095 3638 8098 3638 8103
TIME...MOT...LOC 1942Z 287DEG 29KT 3646 8104

RAB
Special weather statement, Jun 24, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUN 24 2012

NCZ002-003-019-020-242100-
YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC-
421 PM EDT SUN JUN 24 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY...
NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY
COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HALLS MILLS...OR 4 MILES
SOUTHEAST OF MC GRADY...MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKIN...                         TRAPHILL...
RONDA...                         STATE ROAD...
MULBERRY...                      HALLS MILLS...
WILKES COUNTY AIRPORT...         ABSHERS...
DOCKERY...                       HAYS...
JONESVILLE...                    BENHAM...
SWANCREEK...                     PLEASANT HILL...
CLINGMAN...                      ROARING RIVER...

LAT...LON 3627 8126 3640 8117 3634 8079 3609 8090
TIME...MOT...LOC 2016Z 288DEG 9KT 3630 8115

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:06 PM EDTSpecial Weather StatementRNKBuckingham54 min
Jun 24, 2:21 PM EDTSpecial Weather StatementRNKGrayson39 min
Jun 24, 4:42 PM EDTSpecial Weather StatementRNKFloyd48 min
Jun 24, 5:18 PM EDTSpecial Weather StatementRNKMontgomery42 min
Jun 24, 6:07 PM EDTSpecial Weather StatementRNKCity of Roanoke38 min
Jun 24, 6:43 PM EDTSpecial Weather StatementRNKPatrick47 min
Jun 24, 6:57 PM EDTSpecial Weather StatementRNKCity of Roanoke48 min
Jun 24, 7:10 PM EDTSevere Thunderstorm WarningRNKPatrick45 min
Jun 24, 3:47 PM EDTSpecial Weather StatementRNKAlleghany43 min
Jun 24, 5:38 PM EDTSpecial Weather StatementRNKYadkin52 min
Jun 24, 2:28 PM EDTSpecial Weather StatementRNKMercer47 min
Jun 24, 6:48 PM EDTSpecial Weather StatementRNKMonroe42 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.